Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 225, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 2, 2001, 4:58 PM CDT for Forrest County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 2, 2001, 4:58 PM CDT (21:58 UTC)
- Expired
- May 2, 2001, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Forrest County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 5:10 PM CDT | Hail 0.75 | Hattiesburg, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 022159 SVRJAN MSC035-022230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 458 PM CDT WED MAY 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 530 PM CDT * AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF HATTIESBURG...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... NEAR OR JUST SOUTH OF HATTIESBURG AT 510 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. HAIL TO THE SIZE OF GOLFBALLS WAS REPORTED ALONG HIGHWAY 49 SOUTH OF CAMP SHELBY WITH THIS STORM. LAT...LON 3108 8915 3128 8915 3135 8935 3105 8934
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:15 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 2, 2:15 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT WED MAY 2 2001 FIRST ORDER OF BUSINESS IS THREAT OF TSRA EARLY THIS EVENING. DEVELOPMENT CURRENTLY TAKING PLACE OVER SW AL ALONG THE SEABREEZE AND IN VICINITY OF UPPER LOW. DECENT MOISTURE CONVERGENCE OVER SE MS AT THIS TIME PER LAPS...WITH CONGESTUS DEVELOPMENT NOTED OVER S CENTRAL MS AND NORTH OF LAKE PONTCHARTRAIN. WILL MENTION ISOLATED TSRA THIS EVENING SE AND SOUTH CENTRAL ZONES. REMAINDER OF THE SHORT TERM...MODELS AGREE ON UPPER LOW DROPPING SE TOWARD FL WITH UPPER RIDGE GRADUALLY SHIFTING EAST TOWARD LOWER MS VALLEY THROUGH FRIDAY. ETA SOUNDINGS SHOW 700 TO 500 MB TEMPS WARMING A COUPLE OF DEGREES NEXT 24 HOURS...WITH FURTHER WARMING INTO FRIDAY. WITH SURFACE FLOW REMAINING OUT OF THE ESE...NOT A SIGNIFICANT INFLUX OF LOW LEVEL MOISTURE THROUGH THIS PERIOD...SO UPPER WARMING WILL RESULT IN DECREASING INSTABILITY/INCREASING CONVECTIVE INHIBITION THROUGH THE PERIOD. CANNOT COMPLETELY RULE OUT AN ISOLATED SHRA/TSRA THU...PARTICULARLY IN THE S AND W...BUT THREAT LOOKS TOO LOW TO MENTION AT THIS POINT. RISK APPEARS EVEN LOWER FRI. COULD BE SOME AREAS OF LOW CLOUDS ALONG AND WEST OF RIVER NEXT COUPLE OF NIGHTS...BUT SHOULD ERODE VERY QUICKLY IN THE AM. GUIDANCE TEMPERATURES VERY CLOSE AND APPEAR REASONABLE THROUGH THE PERIOD. IN THE EXTENDED...ENSEMBLES SHOW OPERATIONAL MRF IS AN OUTLIER IN SHOWING SUCH A STRONG UPPER LOW DROPPING SE THROUGH THE CENTRAL/NRN PLAINS ON MON/TUE. APPEARS A WEAKER UPPER LOW WILL TRACK FARTHER N BASED ON OTHER MODELS AND ENSEMBLES. NEW AVN STILL IMPLIES A WEAKENING IN UPPER RIDGE FOR SUNDAY WITH A WEAK SHORTWAVE MOVING ACROSS...AS WELL AS A BACKDOOR COLD FRONT DROPPING S INTO FORECAST AREA. HENCE WILL KEEP CHC TSRA SUNDAY. AFTER THIS...AVN/AVNX SHOW BOUNDARY TRACKING SLOWLY BACK TO THE NORTH WITH MEDIUM RANGE MODEL CONSENSUS SHOWING WEAK NW FLOW ALOFT ACROSS REGION. APPEARS LIKE A THREAT OF DIURNAL CONVECTION THROUGH THIS PERIOD...WITH BETTER CHANCE IN NORTHERN SECTIONS CLOSER TO BOUNDARY. WILL WORD ZONES IN THIS MANNER WITH TEMPERATURES A BIT ABOVE MRF MOS BASED ON OTHER MEDIUM RANG:E MODELS. PRELIMINARY NUMBERS... JAN 058/086 058/086 061 ---- MEI 055/084 055/085 055 1--- .JAN... MS...NONE. LA...NONE. AR...NONE. 08
In the hours before
Special weather statement, May 2, 1:40 PM CDT, 3 hours 18 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 140 PM CDT WED MAY 02 2001 NO HAZARDOUS WEATHER EXPECTEDL THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, May 2, 4:15 PM CDT, 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 415 PM CDT WED MAY 02 2001 ...THUNDERSTORMS... WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING ALONG AND SOUTHEAST OF A MONTICELLO TO MERIDIAN LINE. AN ISOLATED SEVERE STORM COULD OCCUR IN LAMAR AND FORREST COUNTIES. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH DAYTIME HEATING TO PRODUCE A FEW THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI INTO THE EVENING HOURS. ENOUGH INSTABILITY IS PRESENT THAT AN ISOLATED STORM COULD BECOME SEVERE...MAINLY OVER LAMAR AND FORREST COUNTIES. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT FROM ANY SEVERE STORMS. TORNADOES ARE NOT EXPECTED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.